Skip to content
My WebMD Sign In, Sign Up

Announcements

We will be discontinuing this community as of April 1, 2014. We value and appreciate your participation in this community and hope that you will continue to post your questions in the WebMD Cancer Community.

Issues during with Chemo treatment
avatar
MaryinWpgCanada posted:
A CT Scan for a back probIem in Sept 2010 showed that I had a large mass in my left pelvic area. Although it was diagnosed as an ovarian tumor, I underwent 2 more CT Scans before being referred to the Oncology Cancer Clinic by my family doctor in December 2010.

During my initial visit - with a resident - he didn't seem to think that it was a serious issue especially since it came up as a result of another problem. He said he didn't find anything in his examination but that I had 2 options - I could do nothing and leave things as they were or have exploratory surgery. Thankfully I opted for the surgery which took place on Feb 3, 2011. The results came back on Mar 7th and I've been diagnosed with Stage IIB ovarian cancer. I am scheduled for 6 cycles of chemotherapy of Paclitaxel (Taxol) and Carboplatin (Paraplatin). I had my first treatment on March 24th and while I did have pain, fatigue and other side effects associated with both drugs after the treatment, I did not experience any problems during the treatment.

My second treatment was on April 21st and it went well through the pre-treatment medications. However, less than an hour into the first medication - carbpolatin - my body started to move and jerk uncontrollably off and on. It kept getting worse so the drip was stopped and the jerking stopped. When the nurses restarted the medications, the jerking started up again. They did this again with the same results and then called the doctor up to view and consult. He ordered additional benedryl and cortizone but the jerking continued so the treatment was stopped. I now have an appointment with the doctor on May 2nd to see how we are going to proceed.

I would like to know if anyone else has experienced this type of side effect during a treatment. Even though I call it jerking, I almost felt as though I was having a seizure. Any information would be appreciated.

Thanks.
Reply


Helpful Tips

ovarian cyst
I am in severe pain and have been diagnosed with a 5cm cyst. what should I do next? More
Was this Helpful?
10 of 17 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Gynecological Center